Hi guys, Traveler knows me. I helped on a benzo forum for a while as well.
She is right.
I'm actually writing a book about
the side effects and the syndrome associated with cold turkeying a benzo or coming off/tapering too fast. Other info on them as well. Same end result if tapering too quickly as a cold turkey quit if dependent.
If you are taking Lorazepam a couple times a week you are in the clear no doubt but daily this may apply to you. If not to you, perhaps it will help others reading.
Just so you know, the second benzo made was valium
THAT is the base equivalency which all other benzos are measured.
.5 mg of Lorazepam (Ativan) is not a small dose.
Lorazepam is 1:10 ratio to valium
Meaning 1 mg of Lorazepam = 10 mg of valium
(.5 mg ativan/Lorazepam = 5 mg of valium)
Klonopin and xanax are 1:20 ratio.
This means 1 mg is equal to 20 mg of valium.
Doctors do not learn this and it's very important as many docs switch benzos on patients and put them on too low of a dose compared to the last benzo the patient was on. This means anxiety and no sleep and it is a side effect as the patient is then in a constant stages of beginning of withdrawal on too low a dose.
But they do not know that is why they are having problems. Nor does the doctor not having to study this.
I hope you are understanding this.
Here is an equivalent chart.
Z-drugs have near the same mechanism of action as benzos. Most do not know that. Z-drugs, eg: zopiclone = ambien eszopicone = Lunesta. Sonata is a z-drug as well.
So the same rules apply as a benzo. 30-50% of people taking them become dependent, not addicted but dependent meaning they do not know they have become dependent and can't just quit.
Contrary to what doctors are taught, the brain can change in as little as 3 to 7 days taken daily. Even on low low doses. So dependence can and is frequently established early for many unbeknownst to the patient and denied by the doctor if the patient quits after only taking it 2 weeks and goes into withdrawal. Typically the doctor says it's in their head. Dose was too low for this to happen. But it happens. Check out the benzo boards.
Same denial and problems due to hidden and falisified data. Just like lyme disease.
Dr. Malcolm Lader had his benzos cause brain damage (looks like structural atrophy in his scans) proof hidden by the ministry of health in UK. Neuroleptics can cause shrinkage too. The appt was canceled. He studied benzos too. The papers were found/uncovered 2011. Please read this quick paper he wrote explaining a bit on benzos. Not the one I just referred to though. He talks about
ativan/Lorazepam side effects as well.
When people try to quit if dependent, they get anxiety or more sleepless and are told by prescriber that it's an anxiety disorder and to go back on. This "disorder" is not accurate. IF dependent, it is a sign of the beginning of withdrawal therefore a side effect of the drug.
This is being fought seriously in UK parliament right now as doctors are mistaking beginning of withdrawal for the patients emotion and polydrugging them for disorders when it's a side effect. Been happening for decades.
With these pills, this change of brain means cns and brain (functional brain change) side effects can last 6-18 months or go protracted so longer, if quit too quickly. Lyme like symptoms. Physical neuro pain etc, mental symptoms, fevered long time, many rendered unable to work. People can get very sick. I was in bed a year sick from it and then pathogens came out.
If you want more info please go to benzobuddies.
Dr. Heather Ashton is the ONLY Dr that had a withdrawal clinic studying effects of withdrawal, the syndrome all of it. She has been warning the health institutions for decades about
these drugs. They make too much money so no changes. They were NEVER meant to be taken long term.
Xanax and Ativan were not supposed to be put on the market. I have the info for Ativan. Lorazepam. It's in a documentary. It was not supposed to make license due to side effects.
Pfizer falsified trials of xanax to make it look like they had no side effects coming off. The misinfo is what your doctor got.
Heather Ashton wrote Ashton Manual.
Please read a bit so you understand what you are on and know how to come off safely.
Most if dependent can't taper off Ativan due to it's short half life. Valium is used as the benzo to cross over too slowly as it's half life is 50-100 hours, up to 200 hours because of it's unique active metabolite these others do not have. Same with xanax, cross to valium and taper off valium. Most benzos apply to this rule.
A person is not supposed to be put on a z-drug plus benzo. z-drug just has less equivalency. So if one is, the z-drug and benzo, equivalent is then calculated and the same equivalent of valium is transferred over to from the 2 totals combined.
I went thru it from klonopin. I got so sick coming off, was told it wasn't happening, and this is what broke my immune to have the pathogens come out. Now I have lyme, bart, babs and maybe fl1953.
Another author who went thru it from the benzos contracted lyme and co as well and I've now met many. She wrote in her book, if your benzo symptoms persist check for pathogen infection as benzo sickness breaks immune. Author Shirley Trickett.
Me: Many it is looking, contract pathogen infection or have it and it comes out of dormancy when benzo sick. I've talked to a few.
I have a network of people in the community of benzos so have a lot of helpful info.
Good luck. Hope this helps you to prevent benzowithdrawal. PLEASE look at Ashton Manual and go to benzobuddies to learn what you are on.
UK had the biggest class action suit again big pharma. 1400 people sued to side effects of the different benzos. Doctors were in it again the pharma co as well as their patients got the side effects. The people lost. Pharma co had too much money.
Post Edited (1runner) : 9/3/2013 8:17:38 PM (GMT-6)